MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY
Model Number H749394671250
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guidewire detachment occurred requiring additional intervention.The 22 mm long, 90% stenosed target lesion was located in the severely calcified and severely tortuous ostial circumflex with a diameter of 2.0 to 2.25 mm.A 1.25 mm rotapro and rotawire drive were selected for use.After the third ablation at 180,000 rpm distal to a 90 degree bend, the rotawire detached due to contact with the burr.The detached wire was left in place and a 1.75mm rotapro and additional rotawire were introduced to continue treatment.After three ablations at 180,000 rpm, the guidewires became entangled and the second wire detached.Per the physician, the second wire detachment was also considered to be due to contact with the burr.The entangled wires were securely compressed against the vessel wall with a non-boston scientific stent and the remaining fragments were retrieved via the normal method.The procedure was completed with a different device with no patient injury.
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was completed and confirmed that the event of guidewire fracture was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: the most probable cause for this complaint was considered adverse event related to procedure.As the reported events do not indicate any device damages or failures during unpackaging, preparation, or testing, it was considered likely that the reported events occurred due to factors encountered during the procedure.
 
Event or Problem Description
It was reported that a wire fracture occurred.The 90% stenosed target lesion with about 22mm lesion length and 2.0mm to 2.25mm target vessel diameter was located in the severely tortuous and severely calcified ostium of circumflex artery.A rotawire floppy 5 pack was selected for use.During procedure, it was noted that the wire fractured at the distal circumflex while performing ablation with a 1.25 mm burr distal to a 90 degrees bend.The fractured wire was left in place, and the ablation was continued with a 1.75mm burr and a second wire.During ablation, the second wire became entangled with the retained first wire and fractured.The two entangled wires were securely compressed against the vessel wall with a stent and the remaining fragments of both fractured wires were retrieved normally.There were no patient complications.

Brand Name
ROTAPRO?
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24445504
Report Number2124215-2026-10517
Device Sequence Number10254543
Product Code MCX
UDI-Device Identifier08714729999560
UDI-Public(01)08714729999560(17)270811(10)37176890
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749394671250
Device Catalogue NumberH749394671250
Device Lot Number0037176890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date04/05/2026
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown